Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 106, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 20, 2017, 1:00 AM CDT for Gillespie County, Llano County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2017, 1:00 AM CDT (06:00 UTC)
- Expired
- May 20, 2017, 2:00 AM CDT
- In force
- 60 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gillespie County, TX, Llano County, TX
The radar
The Austin/San Antonio radar (KEWX), 122 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 6.0 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2212 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1581 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
709
WUUS54 KEWX 200600
SVREWX
TXC171-299-200700-
/O.NEW.KEWX.SV.W.0106.170520T0600Z-170520T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
100 AM CDT SAT MAY 20 2017
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Northern Gillespie County in south central Texas...
Llano County in south central Texas...
* Until 200 AM CDT
* At 1258 AM CDT, a severe thunderstorm was located over Hedwigs
Hill, or 9 miles east of Mason, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Llano, Gainesville, Field Creek, Cherry Spring, Lone Grove,
Bluffton, Willow City, Valley Spring, Baby Head, Prairie Mountain,
Stolz, Castell, Eckert, Crabapple, Oxford, Tow and Enchanted Rock
Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3050 9856 3050 9859 3037 9859 3047 9926
3050 9925 3050 9896 3092 9896 3092 9845
TIME...MOT...LOC 0558Z 279DEG 32KT 3070 9908
HAIL...1.00IN
WIND...60MPH
$$
BMW1 follow-up statement
917
WWUS54 KEWX 200636
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
136 AM CDT SAT MAY 20 2017
TXC171-200645-
/O.CAN.KEWX.SV.W.0106.000000T0000Z-170520T0700Z/
Gillespie TX-
136 AM CDT SAT MAY 20 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GILLESPIE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled. However, the storm could
still produce winds in excess of 40 miles per hour.
LAT...LON 3050 9856 3050 9888 3092 9888 3092 9845
TIME...MOT...LOC 0635Z 258DEG 25KT 3072 9876
$$
TXC299-200700-
/O.CON.KEWX.SV.W.0106.000000T0000Z-170520T0700Z/
Llano TX-
136 AM CDT SAT MAY 20 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR LLANO COUNTY...
At 135 AM CDT, a severe thunderstorm was located near Llano, moving
east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Llano, Gainesville, Baby Head, Prairie Mountain, Lone Grove, Stolz,
Bluffton, Valley Spring, Oxford, Tow and Enchanted Rock Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3050 9856 3050 9888 3092 9888 3092 9845
TIME...MOT...LOC 0635Z 258DEG 25KT 3072 9876
HAIL...1.00IN
WIND...60MPH
$$
BMWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 12:45 AM CDT, 15 minutes earlier.
Area forecast discussion, May 20, 12:45 AM CDT, 15 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1245 AM CDT Sat May 20 2017 .UPDATE... 06Z Aviation Update Below. && .AVIATION... MVFR stratus has develop from the SAT-AUS area and northwest into the Hill Country. The stratus will expand west toward the Rio Grande overnight, developing at DRT after 09Z where is could become IFR after 12Z with SHRAs potentially developing near the area. Over the next couple of hours, TSTMs entering the far northern Hill Country will continue southeast into the GTU-AUS corridor between 07Z-10Z. Some weakening is expected as they move into this area. A tempo -TSRA group has been included in the AUS TAF. A weak front will move into the Hill Country Saturday morning and stall over southern areas in the afternoon. Additional SHRAs are expected to re- evelop Saturday morning with possible TSRAs into the afternoon and evening. Difficult to pinpoint exact locations and times for TSRAs given model discrepancies in the frontal placement as well as potential influences from mesoscale convective boundaries. Generally VCTS is show in all TAF sites from the mid afternoon through the evening. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 86 66 84 66 84 / 60 60 30 40 50 Austin Bergstrom Intl Airport 85 66 83 66 84 / 50 60 30 40 50 New Braunfels Muni Airport 84 67 83 67 84 / 50 60 30 40 60 Burnet Muni Airport 80 62 80 64 80 / 60 60 30 30 50 Del Rio Intl Airport 81 68 84 68 85 / 50 60 40 50 60 Georgetown Muni Airport 83 64 82 65 82 / 60 60 30 30 50 Hondo Muni Airport 84 68 85 67 85 / 50 60 30 50 60 San Marcos Muni Airport 85 67 85 66 84 / 50 60 30 40 60 La Grange - Fayette Regional 86 69 85 69 83 / 50 60 40 40 60 San Antonio Intl Airport 84 68 83 68 83 / 50 60 30 40 60 Stinson Muni Airport 84 70 83 68 84 / 50 60 30 40 60 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...Runyen Synoptic/Grids...TB3 Public Service/Data Collection...Williams
Hazardous weather outlook, May 19, 4:32 AM CDT, 20 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 432 AM CDT Fri May 19 2017 TXZ171>173-183>194-202>209-217>225-228-201000- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 432 AM CDT Fri May 19 2017 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Isolated strong to severe storms are possible over the Edwards Plateau and portions of the Hill Country today and tonight. Large hail and damaging straight-line winds will be the main threats with any isolated severe storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Saturday through Monday, a slow moving cold front will bring a threat for pockets of locally heavy rain along with isolated strong to severe storms. .SPOTTER INFORMATION STATEMENT... Spotters are urged to relay severe weather, heavy rain, and flooding reports to the National Weather Service.
In the hours before
Special weather statement, May 19, 11:37 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1137 PM CDT FRI MAY 19 2017
TXZ172-173-192-200530-
Williamson TX-Burnet TX-Travis TX-
1137 PM CDT FRI MAY 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR WILLIAMSON...NORTHEASTERN TRAVIS
AND BURNET COUNTIES UNTIL 1230 AM CDT...
At 1137 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sunnylane, or 8 miles southeast of Lampasas, moving east at 45 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Round Rock, Cedar Park, Georgetown, Pflugerville, Taylor, Burnet,
Granger, Bertram, Serenada, Buchanan Dam, Leander, Hutto, Bartlett,
Florence, Jarrell, Liberty Hill, Thrall, Weir, Inks Lake State Park
and Georgetown Dam.
LAT...LON 3091 9783 3087 9762 3074 9728 3046 9716
3040 9733 3071 9841 3074 9837 3075 9843
3079 9843 3083 9838 3083 9842 3086 9842
3088 9846 3092 9845 3094 9841 3095 9845
3101 9846 3103 9844 3103 9791
TIME...MOT...LOC 0437Z 273DEG 40KT 3096 9810
BMWSpecial weather statement, May 20, 12:51 AM CDT, 9 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1251 AM CDT SAT MAY 20 2017
TXZ172-173-192-200645-
Williamson TX-Burnet TX-Travis TX-
1251 AM CDT SAT MAY 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR WILLIAMSON...TRAVIS AND BURNET
COUNTIES UNTIL 145 AM CDT...
At 1250 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lampasas to near Burnet to near Blowout.
Movement was east-southeast at 30 mph.
Wind gusts up to 50 mph and small hail will be possible with these
storms. Additionally, heavy downpours totaling up to an inch and a
half of rain may be possible.
Locations impacted include...
Austin, Round Rock, Cedar Park, Georgetown, Pflugerville, Taylor,
Marble Falls, Burnet, Granger, Bertram, Serenada, Anderson Mill,
Windemere, Leander, Hutto, Lakeway, Lago Vista, Manor, Granite Shoals
and Bee Cave.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Austin San Antonio.
&&
LAT...LON 3102 9806 3094 9791 3092 9783 3091 9783
3089 9772 3075 9731 3032 9743 3018 9793
3036 9817 3043 9813 3049 9835 3056 9835
3057 9841 3061 9840 3067 9830 3103 9815
TIME...MOT...LOC 0550Z 286DEG 27KT 3104 9815 3072 9829 3051 9864
TB3The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 11:37 PM CDT | Special Weather Statement | EWX | Burnet, Williamson | 53 min |
| May 20, 12:51 AM CDT | Special Weather Statement | EWX | Burnet, Williamson | 54 min |
| May 20, 1:23 AM CDT | Special Weather Statement | EWX | Gillespie | 52 min |
| May 20, 1:57 AM CDT | Severe Thunderstorm Warning | EWX | Edwards | 48 min |
| May 20, 2:21 AM CDT | Special Weather Statement | EWX | Gillespie | 39 min |
| May 20, 2:30 AM CDT | Special Weather Statement | EWX | Burnet | 45 min |
| May 20, 2:41 AM CDT | Severe Thunderstorm Warning | EWX | Edwards | 49 min |
| May 20, 3:05 AM CDT | Special Weather Statement | EWX | Llano | 40 min |
| May 20, 3:16 AM CDT | Areal Flood Advisory | EWX | Burnet, Travis, Williamson | 3 hr |
| May 20, 3:41 AM CDT | Special Weather Statement | EWX | Edwards, Val Verde | 94 min |
| May 20, 3:54 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 66 min |
| May 20, 4:40 AM CDT | Severe Thunderstorm Warning | EWX | Edwards | 50 min |
| May 20, 5:13 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 47 min |
| May 20, 5:20 AM CDT | Severe Thunderstorm Warning | EWX | Edwards | 40 min |
| May 20, 6:00 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 48 min |
| May 20, 6:03 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr | 46 min |
| May 20, 6:09 AM CDT | Special Weather Statement | EWX | Gillespie | 51 min |
| May 20, 6:33 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 27 min |
| May 20, 6:52 AM CDT | Special Weather Statement | EWX | Edwards | 53 min |
| May 20, 7:27 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Real, Uvalde | 63 min |
| May 20, 8:26 AM CDT | Special Weather Statement | EWX | Blanco | 49 min |
| May 20, 8:29 AM CDT | Severe Thunderstorm Warning | EWX | Uvalde | 61 min |
| May 20, 9:28 AM CDT | Severe Thunderstorm Warning | EWX | Medina, Uvalde, Zavala | 62 min |
| May 20, 10:13 AM CDT | Areal Flood Advisory | EWX | Medina, Uvalde | 3 hr |
| May 20, 10:48 AM CDT | Flash Flood Warning | EWX | Medina, Uvalde | 3 hr |
| May 20, 11:17 AM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina | 58 min |
| May 20, 12:00 PM CDT | Areal Flood Advisory | EWX | Frio | 3 hr |
| May 20, 12:22 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 68 min |
| May 20, 12:40 PM CDT | Flash Flood Warning | EWX | Frio | 3 hr |
| May 20, 1:24 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Zavala | 81 min |
| May 20, 3:04 PM CDT | Special Weather Statement | EWX | Frio | 56 min |
| May 20, 3:12 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Zavala | 48 min |
| May 20, 3:48 PM CDT | Special Weather Statement | EWX | Dimmit | 27 min |
| May 20, 3:54 PM CDT | Areal Flood Advisory | EWX | Frio | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.